question-icon

Can hypertension cause swollen feet and legs?

default
Posted on Thu, 3 Nov 2016
Question: Doctor prescribed amifru 40 1 tab daily for my mother included tazloc 40 1 tab daily. But with both of these medicines her bp becomes very low. Withdrawing amifru her urination becomes low and lower limbs starts to swollen. What to do i don't know. Is there any other way overcome this problem permanently. My mother had stroke on 2013 December.
doctor
Answered by Dr. Vasudha Jayant Athavale (7 hours later)
Brief Answer:
A regular consultation of physician & good life style would help.

Detailed Answer:
Hi XXXX XXXXXXX
Thanks for the query . I have read it & understand your concern.
The high blood pressure can cause edema feet with two possible causes... it can be involvement of heart( where blood flow to lower limbs diminishes where body tends to retain fluid). or kidney due to long standing hypertension (Kidneys tend to retain sodium/ water thus causing volume overload & retainsion of fluid causing edema feet )
Your mother is taking Tazolac40.. which is helpful in preventing stroke as well as controlling blood pressure & Amifru 4o for reducing the swelling of feet by correcting filtration of retained salt & water by disturbed kidneys.
* The maintenance of blood pressure to normal level & prevent swelling on feet becomes a delicate balance between the blood pressure medicine & diuretic .
* for this she needs a specified examination to assess her heart/ kidney / diabetes ( if any ) by an expert to find the exact cause of swelling followed by specific medication to improve the specified organ function.
- Change in dosage of the medicines combined with regular & periodic assessment of her blood pressure level would be necessary to come to an appropriate dosage,-
- Control of diabetes is needed to arrest the progress of the disease.
- Some times changing the medication may be needful.
I would advise to consult her doctor( physician ) & get his help in this respect. After assessing her health he may refer her to a cardiac/ kidney specialist
* Few life style changes like -
-Reducing extra weight by eating a nourishing & controlled caloric diet
- Doing regular suitable exercises along with mind concentration exercises to have a positive & composed mind ... like meditation
- restriction of sodium ( common salt ) in diet.
- Avoid alcohol or smoking
- Take the medication advised regularly.
* Thus suitable medication taken regularly, with regular review by the treating doctor & ideal life style changes are the majors which would have a permanent solution to the problem .
I hope the answer was informative & helpful to you.Any follow up query is welcome.
Thanks.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Vasudha Jayant Athavale

General & Family Physician

Practicing since :1970

Answered : 7799 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can hypertension cause swollen feet and legs?

Brief Answer: A regular consultation of physician & good life style would help. Detailed Answer: Hi XXXX XXXXXXX Thanks for the query . I have read it & understand your concern. The high blood pressure can cause edema feet with two possible causes... it can be involvement of heart( where blood flow to lower limbs diminishes where body tends to retain fluid). or kidney due to long standing hypertension (Kidneys tend to retain sodium/ water thus causing volume overload & retainsion of fluid causing edema feet ) Your mother is taking Tazolac40.. which is helpful in preventing stroke as well as controlling blood pressure & Amifru 4o for reducing the swelling of feet by correcting filtration of retained salt & water by disturbed kidneys. * The maintenance of blood pressure to normal level & prevent swelling on feet becomes a delicate balance between the blood pressure medicine & diuretic . * for this she needs a specified examination to assess her heart/ kidney / diabetes ( if any ) by an expert to find the exact cause of swelling followed by specific medication to improve the specified organ function. - Change in dosage of the medicines combined with regular & periodic assessment of her blood pressure level would be necessary to come to an appropriate dosage,- - Control of diabetes is needed to arrest the progress of the disease. - Some times changing the medication may be needful. I would advise to consult her doctor( physician ) & get his help in this respect. After assessing her health he may refer her to a cardiac/ kidney specialist * Few life style changes like - -Reducing extra weight by eating a nourishing & controlled caloric diet - Doing regular suitable exercises along with mind concentration exercises to have a positive & composed mind ... like meditation - restriction of sodium ( common salt ) in diet. - Avoid alcohol or smoking - Take the medication advised regularly. * Thus suitable medication taken regularly, with regular review by the treating doctor & ideal life style changes are the majors which would have a permanent solution to the problem . I hope the answer was informative & helpful to you.Any follow up query is welcome. Thanks.